Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 18, 2015, 6:13 PM EDT for 5 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 6:13 PM EDT (22:13 UTC)
- Expired
- May 18, 2015, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties Clayton County, GA, DeKalb County, GA, Fayette County, GA, Henry County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614
WWUS82 KFFC 182213
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT MON MAY 18 2015
GAZ045-046-054-055-057-182245-
DE KALB GA-HENRY GA-CLAYTON GA-ROCKDALE GA-FAYETTE GA-
613 PM EDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND PEA SIZED HAIL
IN DE KALB... HENRY...CLAYTON...ROCKDALE AND FAYETTE COUNTIES UNTIL
645 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TUCKER
TO NEAR TYRONE...AND MOVING EAST AT 25 MPH.
WIND GUSTS OF 45 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING...AND
HEAVY RAINFALL ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF DE
KALB...HENRY...CLAYTON...ROCKDALE AND FAYETTE COUNTIES THROUGH 645
PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCDONOUGH...DECATUR...FAYETTEVILLE...CONYERS...JONESBORO...PEACHTREE
CITY...STOCKBRIDGE...FOREST PARK...RIVERDALE...CLARKSTON...HAMPTON...
MORROW...LOVEJOY...STONE MOUNTAIN...AVONDALE ESTATES...LAKE CITY...
LITHONIA...PINE LAKE...CANDLER-MCAFEE AND GEORGIA INTERNATIONAL HORSE
PARK.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3343 8457 3365 8438 3365 8435 3369 8435
3386 8420 3384 8414 3378 8408 3375 8403
3378 8399 3375 8392 3371 8391 3371 8393
3368 8392 3352 8405 3351 8405 3334 8419
TIME...MOT...LOC 2211Z 277DEG 20KT 3384 8418 3346 8453
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 18, 2:59 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 18, 2:59 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 259 PM EDT MON MAY 18 2015 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SHORT WAVE MOVING NORTHEAST ACROSS AL THIS AFTERNOON IS VISIBLE ON SATELLITE. THIS COULD CONTINUE TO ENHANCE CONVECTION ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. THERE SHOULD BE A GRADUAL DIMINISHING OF COVERAGE TONIGHT...BUT AIR MASS STILL UNSTABLE ENOUGH TO LEAVE LOW CHANCE POPS IN ALL NIGHT. UPPER RIDGE FLATTENING SOME THROUGH THE PERIOD AND A FRONTAL BOUNDARY SHOULD DRIFT SOUTH INTO GA BY MORNING. MODELS SEEM TO BE HOLDING ON TO THE MOISTURE A BIT LONGER...SO HAVE KEPT POPS IN FOR THE ENTIRE FORECAST AREA THROUGH TUESDAY. GRADUAL DRYING ACROSS THE AREA TUESDAY NIGHT EXCEPT FOR A PORTION OF CENTRAL. GUIDANCE TEMPERATURES LOOK REASONABLE AND HAVE STAYED CLOSE. 41 .LONG TERM /WEDNESDAY THROUGH MONDAY/... MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE. BDL PREVIOUS DISCUSSION... LONG TERM PERIOD BEGINS WITH A DRIER AIRMASS MOVING INTO THE STATE BEHIND THE EXITING FRONTAL SYSTEM. STILL KEEPING IN A SLIGHT CHANCE ACROSS CENTRAL GA WED AS THERE IS STILL A BIT OF RESIDUAL MOISTURE REMAINING ACROSS SOUTHERN PORTIO0NS OF THE CWA. THIS DRIER AIRMASS IS SHORT LIVED AS A FEW WAVES MOVE ACROSS THE AREA THROUGH THE WEEKEND IN THE ZONAL UPPER LEVEL FLOW. THESE WAVES ARE ALL WEAK WITH VERY LITTLE DYNAMICS AND NOT MUCH INSTABILITY SO WILL CONTINUE WITH SLIGHT/CHANCE POPS THROUGH DAY SEVEN WITH ISOLATED TSRA. 01 && .AVIATION... 18Z UPDATE...CONVECTION WILL CONTINUE INTO THE AFTERNOON AND MAY LAST UNTIL 00Z-02Z IN SOME LOCATIONS. THERE COULD BE ISOLATED STORMS INTO THE OVERNIGHT BUT CHANCE TOO LOW TO PUT IN TAF. A FRONT WILL BE DROPPING INTO NORTH GA 12Z-15Z TUESDAY WITH WINDS BECOMING MORE NORTHWEST AROUND 10KT. CEILINGS GENERALLY VFR BUT THERE WILL BE SOME SCT-BKN025-035 THIS AFTERNOON AND EVENING. CONVECTION DEVELOPING AGAIN TUESDAY...BUT MAINLY ACROSS CENTRAL GA FORECAST AREA. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TO HIGH ON ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 88 65 89 / 60 40 20 10 ATLANTA 69 86 67 87 / 60 40 10 10 BLAIRSVILLE 62 81 57 83 / 60 40 10 5 CARTERSVILLE 65 85 61 86 / 60 40 10 10 COLUMBUS 70 88 68 90 / 50 40 20 20 GAINESVILLE 67 85 65 86 / 60 40 10 10 MACON 67 90 66 91 / 60 40 20 30 ROME 65 85 61 86 / 60 40 10 10 PEACHTREE CITY 66 86 63 88 / 60 40 10 20 VIDALIA 69 90 70 91 / 60 50 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, May 18, 10:30 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT MON MAY 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. WEATHER HAZARDS EXPECTED... LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS...WITH ANY STRONGER STORMS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TUESDAY. ALTHOUGH A FEW STORMS COULD BE STRONG WITH LOCALLY HEAVY RAIN...LIGHTNING AND GUSTY WINDS...SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. A SLIGHTLY DRIER AIRMASS MOVES IN ACROSS THE STATE WEDNESDAY BUT WILL KEEP IN A SLIGHT CHANCE TO A CHANCE OF STORMS THROUGH SUNDAY AS WEAK UPPER LEVEL DISTURBANCES CONTINUE ACROSS THE REGION THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 18, 5:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT MON MAY 18 2015
GAZ005>008-013>015-021-182230-
GILMER GA-MURRAY GA-DAWSON GA-LUMPKIN GA-UNION GA-PICKENS GA-
FANNIN GA-CHEROKEE GA-
549 PM EDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS...HEAVY
RAINFALL...AND FREQUENT LIGHTNING IN GILMER...
MURRAY...DAWSON...LUMPKIN...UNION...PICKENS...FANNIN AND CHEROKEE
COUNTIES UNTIL 630 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF ETON TO 6 MILES SOUTH OF EAST ELLIJAY TO NEAR BUFFINGTON...
AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE
LIKELY WITH THIS STORM AS THIS STORM MOVES ACROSS
GILMER...MURRAY...DAWSON...LUMPKIN...UNION...PICKENS...FANNIN AND
CHEROKEE COUNTIES THROUGH 630 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CANTON...DAHLONEGA...JASPER...DAWSONVILLE...ELLIJAY...BLUE RIDGE...
BALL GROUND...NELSON...EAST ELLIJAY...MORGANTON...SUCHES...
DOUGHERTY...JONES CREEK...MOUNTAINTOWN...CISCO...EPWORTH...CONASAUGA
LAKE...LEN FOOTE HIKE INN...HOLLIS LATHEM RESERVOIR AND REAVIS
MOUNTAIN.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3499 8411 3479 8398 3435 8397 3433 8426
3429 8426 3424 8448 3457 8449 3499 8478
TIME...MOT...LOC 2147Z 241DEG 23KT 3497 8470 3460 8444 3426 8446Local storm report, May 18, 6:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 E ROOSEVELT 34.70N 84.52W
05/18/2015 GILMER GA EMERGENCY MNGR
GILMER COUNTY EMERGENCY MANAGER REPORTED TREES DOWN ON
GEORGIA HIGHWAY 282
&&
EVENT NUMBER FFC1500283
20Local storm report, May 18, 6:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 SSE CHOPPED OAK 34.76N 84.45W
05/18/2015 GILMER GA EMERGENCY MNGR
THE GILMER COUNTY EMERGENCY MANAGER REPORTED TREES DOWN
AT HIGHWAYS 52 AND 382.
&&
EVENT NUMBER FFC1500284
20Local storm report, May 18, 6:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG ELLIJAY 34.70N 84.48W
05/18/2015 GILMER GA EMERGENCY MNGR
THE GILMER COUNTY EMERGENCY MANAGER REPORTED TREES DOWN
ATR HIGHWAYS 52 AND 382.
&&
EVENT NUMBER FFC1500285
20Local storm report, May 18, 6:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 SSE CHOPPED OAK 34.76N 84.45W
05/18/2015 GILMER GA EMERGENCY MNGR
THE GILMER COUNTY EMERGENCY MANAGER REPORTED TREES DOWN
ON BOARDTOWN ROAD.
&&
CORRECTED REMARKS
EVENT NUMBER FFC1500284
20Special weather statement, May 18, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT MON MAY 18 2015
GAZ045-046-054-055-057-182245-
DE KALB GA-HENRY GA-CLAYTON GA-ROCKDALE GA-FAYETTE GA-
613 PM EDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND PEA SIZED HAIL
IN DE KALB... HENRY...CLAYTON...ROCKDALE AND FAYETTE COUNTIES UNTIL
645 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TUCKER
TO NEAR TYRONE...AND MOVING EAST AT 25 MPH.
WIND GUSTS OF 45 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING...AND
HEAVY RAINFALL ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF DE
KALB...HENRY...CLAYTON...ROCKDALE AND FAYETTE COUNTIES THROUGH 645
PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCDONOUGH...DECATUR...FAYETTEVILLE...CONYERS...JONESBORO...PEACHTREE
CITY...STOCKBRIDGE...FOREST PARK...RIVERDALE...CLARKSTON...HAMPTON...
MORROW...LOVEJOY...STONE MOUNTAIN...AVONDALE ESTATES...LAKE CITY...
LITHONIA...PINE LAKE...CANDLER-MCAFEE AND GEORGIA INTERNATIONAL HORSE
PARK.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3343 8457 3365 8438 3365 8435 3369 8435
3386 8420 3384 8414 3378 8408 3375 8403
3378 8399 3375 8392 3371 8391 3371 8393
3368 8392 3352 8405 3351 8405 3334 8419
TIME...MOT...LOC 2211Z 277DEG 20KT 3384 8418 3346 8453The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 12:57 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Fulton | 33 min |
| May 18, 1:50 PM EDT | Special Weather Statement | FFC | Spalding | 25 min |
| May 18, 2:01 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 29 min |
| May 18, 2:28 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| May 18, 2:46 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 29 min |
| May 18, 2:55 PM EDT | Special Weather Statement | FFC | Jasper, Newton, Putnam | 35 min |
| May 18, 3:12 PM EDT | Special Weather Statement | FFC | Dade | 33 min |
| May 18, 3:27 PM EDT | Special Weather Statement | FFC | Morgan, Oconee | 33 min |
| May 18, 4:15 PM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| May 18, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 24 min |
| May 18, 4:38 PM EDT | Special Weather Statement | FFC | Wilkes | 22 min |
| May 18, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 37 min |
| May 18, 4:59 PM EDT | Special Weather Statement | FFC | Wilcox | 46 min |
| May 18, 5:13 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 32 min |
| May 18, 5:39 PM EDT | Special Weather Statement | FFC | Marion | 36 min |
| May 18, 5:40 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 35 min |
| May 18, 5:44 PM EDT | Special Weather Statement | FFC | Wilcox | 61 min |
| May 18, 5:48 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| May 18, 5:49 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Fannin, Gilmer, Lumpkin | 41 min |
| May 18, 6:24 PM EDT | Special Weather Statement | FFC | Emanuel | 51 min |
| May 18, 6:29 PM EDT | Special Weather Statement | FFC | Lumpkin, Union, White | 46 min |
| May 18, 6:42 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 33 min |
| May 18, 6:46 PM EDT | Special Weather Statement | FFC | Henry | 29 min |
| May 18, 6:51 PM EDT | Special Weather Statement | FFC | Webster | 24 min |
| May 18, 7:17 PM EDT | Special Weather Statement | FFC | Towns, White | 28 min |
| May 18, 7:18 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| May 18, 7:28 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 32 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.